Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz & Truvada, doctor wants to add Norvir
Sep 8, 2012

I have been POZ female for 26 years. I have an undectable viral load and CD4 is 1397 from my last bloodwork. I have been taking Reyataz 600mg and Truvada since 2004. I have had doctors say that I need to lower the Reyataz and add Norvir. I am not so convinced. I know that just taking Reyataz and Truvada alone is not the NORM. I have loss of fat in legs, lower arms and buttocks. I have fat gain in stomach, back, and upper arms. I don't have diabetes or lipid problems. I am concerned with the side affects of Norvir. I will be taking Egrifta at the beginning of September. Any suggestions would be welcome.

Response from Mr. Vergel

The only data we have on unboosted Reyataz (400 mg once a day) was obtained from a study that switched patients who were using Norvir boosted Reyataz plus Epzicom. The study showed that twice daily Reyataz plus Epzicom was effective in that setting. You say you are taking 600 mg (is that once a day or 300 mg twice a day?)

If you feel strongly about not using Norvir, talk to your doctor about performing a therapeutic drug monitoring test to see what your blood levels of Reyataz are right now. You can also talk to him or her about using other Norvir free regimens like Isentress plus Truvada.

Good luck with Egrifta!

Nelson

REFERENCES: Unboosted atazanavir-based therapy maintains control of HIV type-1 replication as effectively as a ritonavir-boosted regimen

Therapeutic Drug Monitoring



Previous
Testosterone and women
Next
Axiron Testosterone Gel

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement